Skip to content
My WebMD Sign In, Sign Up
menopause or false alarm
avatar
paysse1974 posted:
hi i have a questioni had breast cancer almost 3 yrs ago and i think going though the change im spotting and i know for fact im not pregant and also i am having ehot flashes they told i might since im on these meds tomxcan how can be sure lorrainepaysse@yahoo.com let me know as soon as u can
Reply
 
avatar
Anon_6061 responded:
I suspect you mean "tamoxifen" not "tomxcan." This website http://breast-cancer.emedtv.com/tamoxifen/tamoxifen-side-effects.html lists side effects along with their percentages. It says up to 80% experience hot flashes, up to 25% experience irregular periods, and up to 23% experience vaginal bleeding (which could explain the spotting).

Although tamoxifen acts as an "anti-estrogen" on breast tissue, it has some estrogenic effects on the endometrium so it's been shown to increase risk of endometrial cancer. Wikipedia explains this fairly well. That's one of the reasons it generally isn't used for more than 5 years.


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

mood swings/menopause
I have so much empathy for all women that go through this,either mild or severe.I was put on a hormone,very low dose because I have 4 ... More
Was this Helpful?
2 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website